MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565020
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Impact code: (b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex duodenal stent was to be implanted in the duodenum to treat a malignant stricture due to gastric outlet obstruction (goo) during a duodenal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous prior to stent placement.During the procedure, the stent did not deploy.The stainless steel tube handle was found bent.The stent was removed from the patient partially deployed on the delivery system.The procedure was not completed as another stent of the same size was unavailable.There were no patient complications reported due to this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on january 25, 2022 that a wallflex duodenal stent was to be implanted in the duodenum to treat a malignant stricture due to gastric outlet obstruction (goo) during a duodenal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous prior to stent placement.During the procedure, the stent did not deploy.The stainless steel tube handle was found bent.The stent was removed from the patient partially deployed on the delivery system.The procedure was not completed as another stent of the same size was unavailable.There were no patient complications reported due to this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: civil hospital complex greenland restaurant tularam bafna, amingaon.Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: a wallflex duodenal stent and delivery system were received for analysis.The stent was returned fully covered and undeployed.Visual examination found the outer sheath was accordioned.The stainless steel handle was kinked and the outer sheath was detached form the hub handle.Functional examination was unable to be performed due to the condition of the returned device.A dimensional inspection of the delivery system was performed and found the length of the blue sheath was out of specification.No other issues were noted to the stent and delivery system.The reported event of stainless steel handle kinked was confirmed.The reported event of stent partially deployed was not confirmed as the stent was received undeployed and was unable to be deployed during functional testing.The damages noted to the delivery system were most likely due to procedural factors encountered during the procedure.It might be that handling and manipulation of the device, the technique used by the user, the characteristics of the lesion and normal procedural difficulties encountered during the procedure, limited the performance of the device and contributed to the detached outer blue sheath at the hub handle and the out of specification external tube.This could result in the stent being unable to deploy.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13542579
Report Number3005099803-2022-00733
Device Sequence Number3696003
Product Code MUM
UDI-Device Identifier08714729456490
UDI-Public08714729456490
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberM00565020
Device Catalogue Number6502
Device Lot Number0028141708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown